Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 5, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 8, 2014, 4:11 AM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2014, 4:11 AM EST (09:11 UTC)
- Expired
- Jan 9, 2014, 10:21 AM EST
- In force
- 30 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
517 WHUS72 KKEY 080911 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 411 AM EST WED JAN 8 2014 GMZ033-034-042>044-052>055-072>075-081715- /O.EXP.KKEY.SC.Y.0004.000000T0000Z-140108T0900Z/ /O.NEW.KKEY.SC.Y.0005.140108T0911Z-140108T2200Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 411 AM EST WED JAN 8 2014 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR HAWK CHANNEL FROM OCEAN REEF TO HALFMOON SHOAL OUT TO THE FLORIDA REEF...THE STRAITS OF FLORIDA FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS OUT TO 60 NM...AND THE GULF WATERS 20 TO 60 NM OUT FROM EAST CAPE SABLE TO CHOKOLOSKEE FLORIDA * WINDS AND WAVES...NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS WILL PREVAIL ACROSS KEYS COASTAL WATERS TONIGHT. SIGNIFICANT WAVE HEIGHTS AS HIGH AS 9 FEET ARE STILL POSSIBLE ACROSS THE FLORIDA STRAITS. WINDS AND SEAS WILL GRADUALLY SUBSIDE WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ031-032-035-081015- /O.EXP.KKEY.SC.Y.0004.000000T0000Z-140108T0900Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- 411 AM EST WED JAN 8 2014 ...SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE... NORTHEAST WINDS BETWEEN 15 AND 20 KNOTS ARE STILL EXPECTED ACROSS THESE WATERS...HENCE SMALL CRAFT WILL STILL NEED TO EXERCISE CAUTION. $$ DAF
5 follow-up statements
271 WHUS72 KKEY 081519 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1019 AM EST WED JAN 8 2014 GMZ035-082200- /O.EXA.KKEY.SC.Y.0005.000000T0000Z-140108T2200Z/ GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- 1019 AM EST WED JAN 8 2014 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR GULF WATERS WEST OF SEVEN MILE BRIDGE. * WINDS AND WAVES...NORTHEAST WINDS NEAR 20 KNOTS WILL PREVAIL THIS AFTERNOON INTO TONIGHT. WINDS WILL GRADUALLY WEAKEN LATE TONIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ033-034-042>044-052>055-072>075-082200- /O.CON.KKEY.SC.Y.0005.000000T0000Z-140108T2200Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1019 AM EST WED JAN 8 2014 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS WILL PREVAIL ACROSS KEYS COASTAL WATERS TODAY INTO TONIGHT. SIGNIFICANT WAVE HEIGHTS AS HIGH AS 8 FEET ARE STILL POSSIBLE ACROSS THE FLORIDA STRAITS. WINDS AND SEAS WILL GRADUALLY TONIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
679 WHUS72 KKEY 082118 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 418 PM EST WED JAN 8 2014 GMZ033>035-042>044-052>055-072>075-090530- /O.EXT.KKEY.SC.Y.0005.000000T0000Z-140109T0900Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 418 PM EST WED JAN 8 2014 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS WILL PREVAIL ACROSS KEYS COASTAL WATERS TONIGHT...SHOULD RELAX LATE TONIGHT INTO THURSDAY. SIGNIFICANT WAVE HEIGHTS AS HIGH AS 8 FEET ARE STILL POSSIBLE ACROSS THE FLORIDA STRAITS. WINDS AND SEAS WILL GRADUALLY TONIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BWC
344 WHUS72 KKEY 090308 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1008 PM EST WED JAN 8 2014 GMZ033>035-042>044-052>055-072>075-091115- /O.EXT.KKEY.SC.Y.0005.000000T0000Z-140109T1500Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1008 PM EST WED JAN 8 2014 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS WILL PREVAIL ACROSS KEYS COASTAL WATERS TONIGHT...SHOULD RELAX LATE TONIGHT INTO THURSDAY. SIGNIFICANT WAVE HEIGHTS AS HIGH AS 8 FEET ARE STILL POSSIBLE ACROSS THE FLORIDA STRAITS. WINDS AND SEAS WILL GRADUALLY TONIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BWC
972 WHUS72 KKEY 090917 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 417 AM EST THU JAN 9 2014 GMZ035-091030- /O.CAN.KKEY.SC.Y.0005.000000T0000Z-140109T1500Z/ GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- 417 AM EST THU JAN 9 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ALLOWED THE SMALL CRAFT ADVISORY TO EXPIRE ACROSS THE SHALLOW WATERS NORTH OF THE SEVEN MILE BRIDGE WESTWARD TO HALF MOON SHOAL LIGHT AND INSIDE THE FIVE FATHOM LINE...HOWEVER...SMALL CRAFT WILL STILL NEED TO EXERCISE CAUTION THIS MORNING FOR NORTHEAST WINDS BETWEEN 15 AND 20 KNOTS. $$ GMZ033-034-042>044-052>055-072>075-091600- /O.EXT.KKEY.SC.Y.0005.000000T0000Z-140109T1600Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 417 AM EST THU JAN 9 2014 ...SMALL CRAFT ADVISORY IN EFFECT THIS MORNING... * WINDS AND WAVES...NORTHEAST WINDS NEAR 20 KNOTS THIS MORNING WILL CONTINUE...BUT SHOULD RELAX THIS AFTERNOON. SIGNIFICANT WAVE HEIGHTS AS HIGH AS 7 FEET ARE STILL POSSIBLE ACROSS THE FLORIDA STRAITS. WINDS AND SEAS WILL CONTINUE TO LET DOWN TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FUTTERMAN
360 WHUS72 KKEY 091521 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1021 AM EST THU JAN 9 2014 GMZ033-034-042>044-052>055-072>075-091630- /O.CAN.KKEY.SC.Y.0005.000000T0000Z-140109T1600Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1021 AM EST THU JAN 9 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE COASTAL WATERS OF THE ATLANTIC AND OFFSHORE GULF OF MEXICO. $$ BS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 3:45 AM EST, 26 minutes earlier.
Area forecast discussion, Jan 8, 3:45 AM EST, 26 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 345 AM EST WED JAN 8 2014 .DISCUSSION...IN THE MID AND UPPER LEVEL...(700-200 MB0...LATEST AVAILABLE IR IMAGERY OVERLAID WITH MODEL STREAMLINE ANALYSIS DEPICT A VERY LARGE CYCLONIC FLOW PATTERN ENTRENCHED ACROSS ALL OF NORTH AMERICA...INCLUDING MEXICO AND THE GULF OF MEXICO. SOUTH FLORIDA AND THE KEYS ARE BENEATH 75 KNOT SOUTHWESTERLIES BENEATH A SOUTHERN STREAM RUNNING FROM FROM MEXICO...BUT SOUTHWESTERLIES ARE IN PLACE FROM 700 UP TO 200 MB. AT THE SURFACE AND IN THE LOWER LEVELS...THE MAIN AXIS OF A 1032-1035 MB ANTICYCLONIC RIDGE OF ARCTIC ORIGINS IS PRESENTLY ALIGNED FROM CAPE HATTERAS DOWN TO NEAR NEW ORLEANS LOUISIANA. ACROSS THE TROPICS...A SURFACE TO 900 MB SURFACE FRONTAL BOUNDARY SEPARATING AN ATYPICALLY FAR SOUTHWARDS CHILLY AND MOIST AIRMASS/WITH A TYPICALLY WARM AND HUMID AIRMASS AND IS PRESENTLY POSITIONED FROM THE CENTRAL BAHAMAS SOUTHWEST ACROSS CENTRAL CUBA TO NEAR GRAND CAYMAN THENCE TO BELIZE. GIVEN ALL THAT...THERE ARE FRESH TO STRONG NORTHEASTERLIES IN PLACE ACROSS THE KEYS ACROSS SOUTH FLORIDA AND THE KEYS...VERY GOOD OVERRUNNING IS IN PLACE ACROSS THE KEYS...GIVEN AN UNSEASONABLY MOIST LOWER TO MID TROPOSPHERE AS ILLUSTRATED IN LAST EVENINGS 00Z SOUNDING AT KEY WEST WHICH ILLUSTRATED COLUMNAR PWAT (PRECIPITABLE WATER AT 1.61 INCHES) AND A NEARLY SATURATED MOISTURE LEVELS BETWEEN 950 AND 600 MB OVER THE KEYS. .CURRENTLY...AS OF 200 AM...RADAR AND SATELLITE IMAGERY CONTINUES TO DEPICT WIDESPREAD LIGHT RAINFALL ACROSS THE FLORIDA KEYS AND SURROUNDING WATERS. PRESENT WEATHER AND TEMPERATURES ARE ATYPICALLY COOL AND MOIST ACROSS THE ISLANDS...WITH TEMPERATURES REMAINING IN THE MIDDLE TO UPPER 50S THROUGHOUT THE NIGHT...BUT DEWPOINTS ARE ALSO RISING INTO THE LOWER TO MID 50S ATTM. CLOUD DECKS INCLUDE A DEEP CANOPY OF STRATUS/NIMBOSTRATUS BETWEEN 800-2000 FEET AGL...ALTOSTRATUS/ALTOCUMULUS AOA 5000-10000...WITH ALTO/CIRRO STRATUS ABOVE THAT. .FORECAST...OBVIOUS IMPROVEMENT HAS AND CONTINUES TO BE INDICATED FOR THE SHORT TERM FORECAST...AS THE CONTROLLING ARCTIC HIGH PRESSURE IS SLOW TO RELEASE ITS GRIP AS THE CENTER OF THIS 1035-0138 MB COLD AIR MASS SLIDES NORTHEASTWARD TODAY...REACHING SOUTHERN NEW ENGLAND BY THURSDAY EVENING. HOWEVER FOR TODAY...THE AFOREMENTIONED SHALLOW SURFACE TO 900 MB WARM FRONTAL BOUNDARY MENTIONED TO OUR SOUTH WILL STILL TAKE ITS TIME TO MIGRATE NORTHWARD THROUGHOUT TODAY...AND WOULD EXPECT IT TO MOVE NORTH OF THE KEYS ISLAND CHAIN BETWEEN SUNSET THIS EVENING AND MIDNIGHT. SINCE SURFACE TO 3000 FOOT WINDS REMAIN AT ABOUT 30-040 DEGREES...AND ARE ONLY EXPECTED TO VEER TO 050 DEGREES BY SUNSET...AM NOT OPTIMISTIC REGARDING TODAYS WEATHER TODAY. THE KEYS WILL REMAIN ON THE COOL WET SIDE OF THE SFC/LOWER LEVEL FRONTAL BOUNDARY THROUGH THE REST OF THE DAY AND THE 00Z NAM AND GFS MODEL FORECAST SOUNDINGS REMAIN BETWEEN 1.50 AND 2.00 INCHES...SO EXPECT A CONTINUATION OF THE ATYPICALLY OVERRUNNING SITUATION NOW IN PLACE...THRU SUNSET. SO EXPECT CLOUDY SKIES WITH INTERMITTENT LIGHT RAIN AND/OR POCKETS OF LIGHT RAIN...WITH TOTAL AMOUNTS OF NO MORE THAN ONE OR EVEN A COUPLE TENTHS OF AN INCH POSSIBLE THROUGH 00Z. AND GIVEN THE THICKER CLOUD COVERAGE WITH LIGHT RAIN...DONT EXPECT TEMPERATURES TO RISE ABOVE 70 DEGREES THRU THE END OF THE DAY...SO ONLY ADJUSTEMENT WILL BE TRIMMING BACK HIGHS AS WELL. ALSO...ANTICPATE THE BREEZY CONDITIONS THRU THE REST OF THE DAY AS WELL. THEN FOR TONIGHT AND THURSDAY...EXPECT LIFTING CLOUD DECKS...WITH TEMPERATURES REMAINING IN THE HIGH 60S TO AROUND 70 THIS EVENING...AS THE SURFACE WARM FRONT MOVE OVER THE KEYS....TEMPERATURES WILL NOT BUDGE. BREEZY CONDITIONS STILL EXPECTED GIVEN THE PRESSURE GRADIENT TONIGHT...AND GIVEN THE ELEVATED LOWER TO MID MOISTURE (PWAT BETWEEN 1.50 AND 2.00 INCHES)AND INCREASED INSTABILITY AND WEAK LIFT ASSOCIATED WITH THE WARM FRONT...WILL KEEP A GOOD CHANCE FOR SHOWERS TONIGHT...AND SHOWERS AND ISOLATED THUNDERSTORMS FOR THURSDAY. HIGH TEMPERATURES WILL REACH AROUND 80 DEGREES AGAIN THURSDAY...WHICH IS ABOUT 5 DEGREES ABOVE NORMAL. ALSO A RESTURN TO A WEAKER PRESSURE PATTERN IS INDICATED...WITH GENTLE TO MODERATE EAST WINDS EXPECTED THURSDAY. IN THE MIDDLE RANGE FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT...THE MAIN 1035 MB HIGH SHOULD SLIDE EAST OF NEW ENGLAND...ALLOWING WINDS TO REMAIN MAINLY EAST THURSDAY NIGHT...BECOMING EAST TO SOUTHEAST FRIDAY AND FRIDAY NIGHT. STILL WILLO KEEP IN AN ELEVATED LOW CHANCE....OR 30 PERCENT FOR THURSDAY NIGHT...AS THE SURFACE BOUNDARY IS JUST NORTH OF THE KEYS. SOMEWHAT DRIER AIR DOES FILTER IN ACROSS THE KEYS INTO THE MID LEVELS FRIDAY AND FRIDAY NIGHT...BUT GIVEN MODERATE BREEZES AND LOWER LEVEL CONVERGENCE...ISOLATED SHOWERS WILL OCCUR WITH LATE NIGHT/EARLY MORNING SURGES...SO WILL KEEP ISOLATED SHOWERS IN THE GRIDS. TEMPERATURES WILL REMAIN SEVERAL DEGREES ABOVE NORMAL HIGH AND LOW TEMPERATURES FOR EARLY TO MID JANUARY. EXTENDED...SATURDAY THROUGH TUESDAY...ANOTHER COLD FRONT WILL MOVE SOUTHWARDS DURING SATURDAY...REACHING NEAR THE KEYS ON SUNDAY AND MONDAY...BUT IN THIS CASE NO COLD AIR ADVECTION IS INDICATED SUNDAY AND MONDAY. FOR NOW...SO WILL NOT BE ALTERING THE DETAILS FOR THE EXTENDED AT THIS POINT TO MUCH...BUT SLIGHTLY HIGHER WINDS AND RAIN CHANCES WOULD BE THE ONLY IMPACT DURING MONDAY AND TUESDAY. FOR NOW WILL CONTINUE TO CARRY ELEVATED RAIN CHANCES...20 PERCENT WITH NO CHANGES TO WIND MAGNITUDE AND NO CHANGES IN TEMPERATURE... UNTIL BETTER CONSISTENCY WILL EVOLVE WITH THIS NEXT MINOR FRONT. && .MARINE...ARCTIC HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES WILL BUILD BACK TO THE NORTHEAST AND MID ATLANTIC STATES BY TONIGHT AND DURING THURSDAY...MOVING INTO THE NORTHWESTERN ATLANTIC ON THURSDAY NIGHT THROUGH THE WEEKEND. AFTER A WARM FRONT MOVES NORTH OF THE KEYS BY TOMORROW MORNING...WINDS AND SEAS WILL LET DOWN THURSDAY THROUGH FRIDAY...SURGING A BIT FRIDAY NIGHT...BEFORE LETTING DOWN AGAIN DURING THE UPCOMING WEEKEND DUE TO THE APPROACH OF ANOTHER COLD FRONT PROGGED TO MOVE INTO OR STALL NEAR SOUTH FLORIDA AND THE KEYS DURING SUNDAY. HENCE...FRESH TO STRONG NORTHEAST BREEZES ON THE WATERS TODAY WILL BECOME MODERATE TO FRESH BREEZES TONIGHT...THEN GENTLE TO MODERATE BREEZES ON THURSDAY. SMALL CRAFT ADVISORIES ARE EXPECTED ACROSS ALL WATERS TODAY...REMAINING ACROSS HAWK CHANNEL...THE FLORIDA STRAITS AND THE OFFSHORE GULF WATERS TONIGHT. SOME CAUTIONARY HEADLINES ARE POSSIBLE ACROSS PORTIONS OF THE WATERS DURING THURSDAY AS WINDS AND SEAS ARE SLOWER TO LET DOWN. NOT IN ANTICIPATION OF ANY HEADLINES OR ADVISORIES THURSDAY NIGHT...BUT A CAUTIONARY HEADLINE ACROSS THE STRAITS AND HAWK CHANNEL MAY BE IN ORDER FOR FRIDAY AND FRIDAY NIGHT...BUT NO HEADLINES OR ADVISORIES ANTICIPATED FOR ANY PORTION OD THE MARINE DISTRICT FOR THE WEEKEND ATTM. && .AVIATION...IFR CEILINGS ARE EXPECTED TO CONTINUE AT THE KEYW AND KMTH THROUGH EARLY WEDNESDAY...ACCESSING PATCHES OF LIGHT RAIN OR DRIZZLE ARE POSSIBLE AT THE ISLAND TERMINALS AS WELL. EAST-NORTHEASTERLY WINDS SHOULD GRADUALLY DECREASE THROUGH MIDDAY NEAR THE SURFACE OBSERVING STATIONS. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY ALL WATERS TODAY:GMZ031>035- 042>044-052>055-072>075. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 69 68 79 73 / 60 50 50 30 MARATHON 70 68 81 74 / 60 50 50 30 && PUBLIC/MARINE/GRIDS.....DAF AVIATION/NOWCASTS.......MSB VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 7, 5:54 AM EST, 22 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 554 AM EST TUE JAN 7 2014 FLZ076>078-GMZ031>035-042>044-052>055-072>075-081100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 554 AM EST TUE JAN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL KEYS COASTAL WATERS. NO HAZARDOUS WEATHER IS EXPECTED FOR ISLAND COMMUNITIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL WATERS ON WEDNESDAY. A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF THE ATLANTIC AND GULF OF MEXICO WEDNESDAY NIGHT AND THURSDAY. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME FOR THURSDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CLR
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.